MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 28MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 28MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 28MM VAL SCREW, TI, STRL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex subsidiary employee via email that an ar-8933v-28s was used on a medial hook plate, but it did not lock.The case was completed by using another of the same product.Happened during a case but there was no harm or effect to the patient.Additional information received on 12/20/2024: this was discovered during an orif procedure.The case was completed by using the same ar-9963pll-04s posterolateral distal fibula plate with a new ar-8933v-28s low profile va locking screw.The case was not delayed, and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or improper bone preparation.

Brand Name
3.0 X 28MM VAL SCREW, TI, STRL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21125285
Report Number1220246-2025-09352
Device Sequence Number12502057
Product Code HWC
UDI-Device Identifier00888867210332
UDI-Public(01)00888867210332(11)220610(17)270531(10)14970119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 X 28MM VAL SCREW, TI, STRL
Device Catalogue NumberAR-8933V-28S
Device Lot Number14970119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown